MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN; WOUND DRAIN
Catalog Number 072227
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the doctor raised serious safety concerns regarding the recently converted bd jp drains 072227 ¿ 10fr channel.According to their feedback, the new wound drainage are more difficult to bend and lack the sharpness of the previously used cardinal drains jp-2227 ¿ 10fr channel.That reduced sharpness was caused excessive stretching of the skin and surrounding tissue during placement, which poses a risk to patient safety.In a recent cervical case, the issue nearly resulted in patient harm, as an additional incision had to be made just to insert the drain significantly increasing the risk of postoperative complications such as hematoma.Due to these concerns, doctor requested an immediate return to stocking the original cardinal drains for their cases.
 
Event or Problem Description
It was reported that doctor raised serious safety concerns regarding the recently converted bd jp drains 072227 ¿ 10fr channel.According to their feedback, the new wound drainage are more difficult to bend and lack the sharpness of the previously used cardinal drains jp-2227 ¿ 10fr channel.That reduced sharpness was caused excessive stretching of the skin and surrounding tissue during placement, which poses a risk to patient safety.In a recent cervical case, the issue nearly resulted in patient harm, as an additional incision had to be made just to insert the drain significantly increasing the risk of postoperative complications such as hematoma.Due to these concerns, doctor requested an immediate return to stocking the original cardinal drains for their cases.Customer email response received on 24sep2025.It was reported that unfortunately, there was no sample photo of the issue.That was gone off of reports from the surgeon.Unfortunately, the room did not kept the package of the jp drain they were had the issue with.They had been complained of that product the moment they switched over to it.Patient initials are (b)(6), male 63-year-old, 6¿, 235 lbs.No further patient information was disclosed.The immediate intervention that had to be made was the incision of the skin as the trocar was unable to penetrate through the skin in the neck.That had also been done for other cases in which this was used according to the surgeon.These devices were also taken off the shelf for them and had returned to previous drains being used prior to the conversion.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The labeling is found to be adequate as it states, to avoid the possibility of drain damage or breakage: avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.A dhr could not be performed since no lot number was provided.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CHANNEL DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23028122
Report Number1018233-2025-07919
Device Sequence Number15907666
Product Code GBX
UDI-Device Identifier00801741049873
UDI-Public(01)00801741049873
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient Weight107 KG